Skip to main content
Study

Prescription errors related to the use of computerized provider order-entry system for pediatric patients.

Alhanout K, Bun S-S, Retornaz K, et al. Prescription errors related to the use of computerized provider order-entry system for pediatric patients. Int J Med Inform. 2017;103:15-19. doi:10.1016/j.ijmedinf.2017.04.005.

Save
Print
June 14, 2017
Alhanout K, Bun S-S, Retornaz K, et al. Int J Med Inform. 2017;103:15-19.

Computerized provider order entry has been shown to decrease adverse drug events, but it can also introduce new medication errors. This retrospective study examined medication ordering errors intercepted by pharmacists for pediatric patients. As with prior studies in pediatrics, this investigation uncovered dosing errors associated with weight-based dosing, including calculation errors and missing weight information. The most common medication associated with errors was acetaminophen, which can cause severe harm if incorrectly dosed. The authors call for improving electronic health record prescribing interfaces, better user training, and enhancing communication among providers to prevent medication errors.

Save
Print
Cite
Citation

Alhanout K, Bun S-S, Retornaz K, et al. Prescription errors related to the use of computerized provider order-entry system for pediatric patients. Int J Med Inform. 2017;103:15-19. doi:10.1016/j.ijmedinf.2017.04.005.